• chrisrine chrisrine
    January 16, 2010
    butran patches and side effects
    chrisrine chrisrine
    January 16, 2010

    I've been on butran patches now for about 4 weeks. I'm up to 20mg.  Every now and then i come over with waves of feeling sick (I don't be sick) and slight headache. Also feeling very tired which is totally out of character for me, is this normal?

    READ MORE

FROM OUR EXPERTS

  • Karen Lee Richards
    Health Guide
    January 16, 2010
    Karen Lee Richards
    Health Guide
    January 16, 2010

    The symptoms you describe may very well be side effects of the BuTrans (buprenorphine) patches.  Following are the common side effects listed:

    • sedation
    • nausea
    • dizziness/vertigo
    • sweating
    • headache
    • miosis
    • hypotension
    • vomiting

    Sometimes side effects from medications will lessen with time, but if they get any worse, or if they are making you too uncomfortable, definitely talk with your doctor about it.  If your doctor was planning to increase the dosage, I would certainly recommend talking with him/her about the side effects before any increase in dosage.

    • Stephen Eisenhawe
      December 12, 2010
      Stephen Eisenhawe
      December 12, 2010

      I have tried 20 mg butran and had severe burns to my skin, then was told to spray on  inhaller. This worked fine and now take 40 mg of patch and 90 mg of morphine Sulfate for pain control, but seems to be not enough.  My Dr will try oxy and hyro morphine. is this a good idea? I've had many different types in the past. Im inroled  in the pain clinic for this pain control.  Any other sugestions!

      READ MORE

FROM OUR COMMUNITY

  • bc
    bc
    January 19, 2011
    bc
    bc
    January 16, 2010

    I have been on Butran 20mg since October 2010 and have experienced no noticible side effects (except for a slight tingling sensation in the area of the patch) knock on wood. It reduces approx. 120mg of morphine to 40mg per day. It does last the seven days. It has helped in my every day coping with the pain, although we will never truly rid ourselves, it is a great help. 

    READ MORE
    • Stephen Eisenhawe
      January 20, 2011
      Stephen Eisenhawe
      January 20, 2011

      Yes this does help, but now I'm taking hydromorphone and also starting on 5 mg of methadone.  I would very much like to get feed back on this.  Dr. wants to increase Methadone to larger amount in time over Four weeks to possibly 40 mg and off off hydro.

      READ MORE
    • Drew Glover
      March 26, 2012
      Drew Glover
      March 26, 2012

      I cannot speak of the patch, however, as a disabled veteran on methadone for pain I can tell you to be careful.  I have had trouble getting care from Emergency rooms as soon as I mention I am on Methadone.  Even though it is a legitimate pain med, there are many institutions that will not treat patients who are on the drug.  It is too bad because it has proven to be the most effective drug for me. Ask your doctor about this concern before getting too involved with Methadone.

      READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.